carac cream

6 Posts | Page(s): 1 

carac cream

by MARYDAU on Wed Aug 13, 2008 12:00 AM

Quote | Reply

HI and thanks for all the info.  i finally have someone i can relate to.  i have been using carac for 25 days now.  my doctor never told me either how ugly and painful this can be..  i hear all of you talking about putting vaseline on it. my doctor told me nothing else should be used on my forehead while using the carac.  why is my doctor saying that when you all seem to be using it.  i called my doctor about it today but of course he's on vacation.  hope he's wearing his sunscreen!!!!  i'm sick of all the stares and the comments that " its only skin cancer"  i could scream!!!!!  i sneezed yesterday and my forehead cracked open and bled a bit.  that really hurt!!!   now i found out i have more on my face so have to start the treatments again.   i feel so ugly.  i glad i found this site to relate to.

thanks

mary

RE: carac cream

by veryred on Thu Aug 14, 2008 12:00 AM

Quote | Reply

Mary,

 Have faith, it will end soon.  I am finally now 4 days off Carac and feel so much better not having it in my system.  My skin has fallen off and the burn and pain have eased up quite a bit.  I am now in the extremely itchy phase as the new skin is growing back on my chest and the remainder is slowly peeling off.  I did not use Vaseline, but I used Aquafor and it did work wonders for the lack of elasticity in the skin.  The problem was the sweating underneath it and any hair that fell from my head would stick to it and aggravate my skin.  It was like trading one problem for another.  What I did find that helped was using Dove sensitive washcloths that have the slightest bit of texture that did not hurt to use and helped take away small pieces of dead skin.

I too will have to do a second round as I am sure I did not get it all in one treatment given the large areas.  I am just hoping that it may be a little easier in the cooler weather.

Good Luck - completely understand

Lisa 

 

 

RE: carac cream

by MARYDAU on Mon Aug 18, 2008 12:00 AM

Quote | Reply

i have now stopped the carac cream to my forehead but it's not getting better.  it burns so bad yet i could just cry.  i went to the pharmacy and the pharmacist gave me a cream that other carac patients of hers use.  it's called natural care gel.  it still burns when i apply it but the dead skin is falling off better.  now i can go thru 3 more weeks of this prceedure to my face and under my eyes.  how long does it take for the skin to fall off and you're back to normal????  getting back to the vaseline... people.... you should not use it!!!!  it's too hard to get off and can actually cause an infection. per numerous pharmacists.  if you are still using the carac cream and vaseline the carac cream is not going to work.  just an fyi.

Mary 

 

RE: carac cream

by Missytwo447 on Wed Oct 22, 2008 12:00 AM

Quote | Reply

Mary, I am using Carac for Solar Kerotosis.... and dermatologist...said to use vaseline 4-5 times a day...which I am doing... and it does help... I have l0 more days of treatment.... then back to Dr.  Vaseline keeps it moist... I only have a spot on my nose...and above my upper lips... do use the Vaseline!!!!! good luck..

Missytwo

RE: carac cream

by Fairhairedboy on Sat Nov 15, 2008 12:00 AM

Quote | Reply

Hi all,

I can relate to your pain and issues, I have used Carac twice now on my head and chest. It is extremly horrible,BUT, for me in the end it was the best thing I ever did. It's been 5 years and the out break if new AC is 90% less than pre-treatment. Stick it out, there is a positive at the end. Once you get to a comfortable place with your situation, you may want to ask your Doctor about Solaraze Gel. It is a less harsh, sort of everyday treatment that keeps you ahead of AC. Don't give up, stick it out, keep seeing your doctor, it's hard right now, but my experience has been that it gets much better and you are rewarded for your pain. Good Luck

RE: carac cream

by a1bacus on Mon Jan 19, 2009 12:00 AM

Quote | Reply
I started my Carac treatment 2 days ago and i guess by reading this blog that the pain will start in a few more days. I have left the Carac on the whole day and not used a moisturizer yet but after reading this blog it sounds like I should be putting some on after about 2 hours. Any thoughts or suggestions from the group would be appreciated.
6 Posts | Page(s): 1 
Subscribe to this message board discussion

Latest Messages

View More

CancerCompass Survey

If you were considering traveling for cancer treatment, which headline would you find more interesting?

Get $75 for taking a research survey

We care about your feedback. Let us know how we can improve your CancerCompass experience.